Evidence map›Paper›PMID 40313030›Full record

ArticleNeuropsychopharmacology reports2025

Benzodiazepine and Opioid Withdrawal Induced Neuroleptic Malignant Like Syndrome: A Clinical Case Report With Management Complexities.

Behnam Abbasi, Forouzan Elyasi, Fateme Heydari, Roya Ghasemian

Abstract readCase Reports
In one paragraph

Article in Neuropsychopharmacology reports, 2025. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.

0numbers the graph read from it
0cells of the map it votes in
2citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

2 citing papers in PubMed.

  1. Observational
  2. Review
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

4 authors.

Behnam AbbasiDepartment of Psychiatry, Faculty of Medicine, Mazandaran University of Medical Sciences, Sari, Iran.ORCID https://orcid.org/0009-0008-3208-0734
Forouzan ElyasiDepartment of Psychiatry, Faculty of Medicine, Mazandaran University of Medical Sciences, Sari, Iran.ORCID https://orcid.org/0000-0002-6872-481X
Fateme HeydariDepartment of Anesthesiology, Faculty of Medicine, Mazandaran University of Medical Sciences, Sari, Iran.
Roya GhasemianAntimicrobial Resistance Research Center, Department of Infectious Diseases, Mazandaran University of Medical Sciences, Sari, Iran.

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Delirium may be an uncommon side effect of withdrawal from benzodiazepines and opioids. A small number of case reports illustrate the catatonia and malignant catatonia linked to withdrawal from opioids and benzodiazepines. This case presentation showed the patient experienced symptoms similar to Neuroleptic Malignant Syndrome after abruptly stopping high doses of opioids and alprazolam after prolonged usage. This patient was a 54-year-old man in a northern Iranian city with dependency on 20-30 mg of alprazolam and 120-150 mg of acetaminophen-codeine daily for over a year and a half. The clinical difficulty of identifying and treating Neuroleptic Malignant Like Syndrome (NMLS), which is brought on by benzodiazepine and opioid withdrawal, is illustrated by this case.

Indexed as

AlprazolamAnalgesics, OpioidBenzodiazepinesNeuroleptic Malignant SyndromeSubstance Withdrawal SyndromeHumansMaleMiddle AgedAlprazolamAnalgesics, OpioidBenzodiazepinesbenzodiazepinecodeineneuroleptic malignantwithdrawal

Identifiers

PMID40313030
PMCPMC12046120

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC-ND
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.